Arkansas, 2011

Drought in Arkansas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS LZK · 17 events in 17 counties and zones

Severe to extreme drought covered large portions of western and southern Arkansas at the beginning of November. During the month substantial rain fell, improving drought conditions considerably.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe to extreme drought covered large portions of western and southern Arkansas at the beginning of November. During the month substantial rain fell, improving drought conditions considerably. By the end of the month, only tiny portions of Ouachita and Calhoun counties were still experiencing severe drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:24 PM CST, 36 minutes earlier.

Area forecast discussion, Oct 31, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 AM CDT TUE NOV 1 2011

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL
INCREASE OUT OF THE SOUTHEAST TODAY AS PRESSURE GRADIENTS TIGHTEN
ACROSS THE REGION IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE
PLAINS. SOME GUSTS WILL BE POSSIBLE FOR CENTRAL AND NRN SITES AND
HAVE GUSTS UP TO 18KT IN KHRO AND KBPK TAFS...BUT WILL ALSO
FEATURE SOME GUSTS INTO THE MID TEENS AT KHOT AND KLIT. SKIES WILL
BE CLEAR FOR THE MOST PART...SAVE A FEW PATCHES OF CIRRUS AND
POSSIBLE BASES AROUND FEW040-060 IN THE NORTHWEST BETWEEN ROUGHLY
18Z-00Z TODAY. TAFS WILL BE OUT SHORTLY.

&&

PREV DISCUSSION... /ISSUED 243 PM CDT MON OCT 31 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

ONLY REAL CONCERN IN THE SHORT TERM PD LIES AROUND A SYSTEM THAT
WILL AFFECT ARKANSAS ON WED NIGHT. UP UNTIL WED AFTERNOON... SKIES
WILL BE MAINLY CLEAR WITH TEMPS NEAR NORMAL.

GIVEN CLEAR SKIES AND LITTLE IN THE WAY OF TEMP ADVECTION...MET/MAV
BLEND SHOULD WORK FAIRLY WELL OVER THE NEXT 2 DAYS AND HAVE FOLLOWED
CLOSELY. HAVE STAYED SLIGHTLY ON THE COOLER SIDE OF THE BLEND AT
NIGHT AND SLIGHTLY ON THE WARMER SIDE DURING THE DAY AS DRY PBL
CONDS REMAIN FAVORABLE FOR LARGE DIURNAL SWINGS.

THE GFS IS THE SLOW OUTLIER WITH THE WED NIGHT/THU COLD FRONT AND
WILL LEAN FCST CLOSER TO NAM/GEM SOLUTION WHICH BRINGS PRECIP INTO
THE NW CWA AROUND 00Z THU AND CLEARS THE STATE OF IT BY AROUND 12Z
THU. HAVE LEFT SOME WIGGLE ROOM ON BOTH SIDES WITH SLIGHT CHCS IN
THE NW WED AFTERNOON AND IN THE EAST ON THU MORNING...BUT BELIEVE
THE BULK OF THE PRECIP WILL OCCUR OVERNIGHT ON THU. THIS SYSTEM WILL
LACK SUBSTANTIAL BNDRY LAYER MSTR AND WILL THEREFORE LACK
INSTABILITY AND LIKELY LACK SVR WX. THE HEAVY RAIN THREAT WILL ALSO
BE MINIMIZED BY THE STORM/S FAST EWD MOTION.

THE MODELS...ESPECIALLY THE 00Z ECMWF...HAVE HINTED AT A BIT OF WRAP
AROUND PRECIP IN NRN AR ON THU MORNING AS THE LOW EXITS TO THE NE.
IF ANY PRECIP WERE TO FALL IN NRN AR ON THU MORNING...THERE IS A
TINY CHANCE THAT IT COULD BE IN THE FORM OF A FEW FLURRIES AS THE
BNDRY LAYER QUICKLY COOLS. HOWEVER...THIS IS HIGHLY UNLIKELY AS MID
LVL DRYING WILL PROBABLY LIMIT DENDRITIC GROWTH AND RESULT IN ANY
WRAP AROUND PRECIP BEING JUST DRIZZLE.

THU WILL BE A MAINLY DRY BUT RAW DAY BEHIND THE FRONT AS GUSTY NW
WINDS USHER IN MUCH COOLER AIR AND HIGHS FALL TO BELOW NORMAL.

LONG TERM...FRIDAY THROUGH MONDAY

A MODERATELY AMPLIFIED UPPER LEVEL FLOW PATTERN WILL PREVAIL
DURING THIS PERIOD ACROSS THE U.S. SEVERAL DETERMINISTIC MODEL
RUNS INDICATE SOLUTIONS WITH A FRONTAL SYSTEM APPROACHING THE MID
SOUTH LATE IN THE PERIOD. FORECAST CONFIDENCE IS LOWER THAN
AVERAGE REGARDING THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  45  70  44 /   0   0  10  60
CAMDEN AR         76  46  76  47 /   0   0  10  60
HARRISON AR       73  48  69  38 /   0   0  20  70
HOT SPRINGS AR    74  47  73  44 /   0   0  10  70
LITTLE ROCK   AR  74  46  73  46 /   0   0  10  60
MONTICELLO AR     76  47  75  48 /   0   0  10  50
MOUNT IDA AR      74  46  72  42 /   0   0  20  70
MOUNTAIN HOME AR  73  44  70  41 /   0   0  20  70
NEWPORT AR        72  47  70  45 /   0   0  10  60
PINE BLUFF AR     74  46  73  48 /   0   0  10  60
RUSSELLVILLE AR   74  45  72  43 /   0   0  20  70
SEARCY AR         71  42  70  44 /   0   0  10  60
STUTTGART AR      73  46  72  47 /   0   0  10  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Oct 31, 4:21 AM CST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CDT MON OCT 31 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011030-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
521 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE AREA WEDNESDAY EVENING AND WEDNESDAY NIGHT AS A SYSTEM
MOVES THROUGH THE STATE. MOISTURE RETURN AHEAD OF THIS STORM
SYSTEM WILL BE THE LIMITING FACTOR WITH REGARD TO THE STRENGTH OF
STORMS. AT THIS TIME...WHILE SOME STORMS COULD BE STRONG...IT
APPEARS THAT SEVERE WEATHER CHANCES ARE LIMITED.

THEN...LATE THIS WEEKEND...ANOTHER SYSTEM WILL MOVE BY NORTH OF
ARKANSAS. CHANCES FOR THUNDERSTORMS WITH THIS SYSTEM...MUCH LESS
WIDESPREAD SEVERE WEATHER...NO LONGER APPEAR THAT GREAT. HOWEVER
IT IS WORTH NOTING THAT THIS IS STILL SEVERAL DAYS OUT. IT IS
POSSIBLE THIS COULD CHANGE...AND OVER THE COMING DAYS WE WILL
MONITOR THE DEVELOPMENT OF THIS SYSTEM AS IT RELATES TO SEVERE
WEATHER CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Boone

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Boone forecast zone
Reported by
Other Federal Agency

Drought conditions improved at the beginning of November, with severe drought ending in Boone County.

Drought, Marion

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Drought conditions improved at the beginning of November, with severe drought ending in Marion County.

Drought, Baxter

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Baxter forecast zone
Reported by
Other Federal Agency
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Drought conditions improved at the beginning of November, with severe drought ending in Baxter County.

Drought, Newton

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Newton forecast zone
Reported by
Other Federal Agency

Drought conditions improved at the beginning of November, with severe drought ending in Newton County.

Drought, Searcy

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Searcy forecast zone
Reported by
Other Federal Agency

Drought conditions improved at the beginning of November, with severe drought ending in Searcy County.

Drought, Stone

When
November 1, 12:00 AM CST to 6:00 AM CST
Where
Stone forecast zone
Reported by
Other Federal Agency
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Drought conditions improved at the beginning of November, with severe drought ending in Stone County.

Drought, Scott

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Scott forecast zone
Reported by
Other Federal Agency

Drought conditions improved in Scott County during November, with severe drought conditions ending in the county after the middle of the month.

Drought, Polk

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Polk forecast zone
Reported by
Other Federal Agency

Drought conditions improved in Polk County during November, with severe and extreme drought conditions ending in the county after the middle of the month.

Drought, Montgomery

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency

Drought conditions improved in Montgomery County during November, with severe and extreme drought conditions ending in the county after the middle of the month.

Drought, Garland

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Garland forecast zone
Reported by
Other Federal Agency
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Drought conditions improved in Garland County during November, with severe and extreme drought conditions ending in the county after the middle of the month.

Drought, Pike

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Extreme drought conditions existed in Pike County early in November. After the middle of the month, no extreme or severe drought conditions were present in the county.

Drought, Dallas

When
November 1, 12:00 AM CST to November 29, 6:00 AM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Drought conditions improved considerably in Dallas County after the middle of November. By the end of the month, no severe drought conditions existed in the county.

Drought, Hot Spring

When
November 1, 12:00 AM CST to November 22, 6:00 AM CST
Where
Hot Spring forecast zone
Reported by
Other Federal Agency
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Drought conditions improved in Hot Spring County during November, with severe and extreme drought conditions ending in the county after the middle of the month.

Drought, Ouachita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Other Federal Agency
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Severe and extreme drought conditions began November in Ouachita County. Conditions improved as the month went along. By the end of the month, only a tiny portion of southern Ouachita County was still experiencing a severe drought.

Drought, Calhoun

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Severe and extreme drought conditions began November in Calhoun County. Conditions improved as the month went along. By the end of the month, only a tiny portion of southern Calhoun County was still experiencing a severe drought.

Drought, Bradley

When
November 1, 12:00 AM CST to November 29, 6:00 AM CST
Where
Bradley forecast zone
Reported by
Other Federal Agency
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Drought conditions improved considerably in Bradley County during November. By the end of the month, no severe drought conditions existed in the county.

Drought, Clark

When
November 1, 12:00 AM CST to November 29, 6:00 AM CST
Where
Clark forecast zone
Reported by
Other Federal Agency
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Severe and extreme drought conditions improved considerably in Clark County after the middle of November. By the end of the month, no severe drought conditions existed in the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350245, 350246, 350247, 350248, 350249, 350250, 350251, 350252, 350253, 350254, 350255, 350256, 350257, 350258, 350259, 350260, 350261.